MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13256-023-03827-y

Медицинская библиотека · Journal of medical case reports · 2023

Vitamin E-induced coagulopathy in a young patient: a case report.

Abrol Ritika, Kaushik Reshma, Goel Deepak, Sama Sonu, Kaushik Rajeev Mohan, Kala Mansi

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

High-dose vitamin E intake is known to inhibit vitamin K-derived coagulation factor synthesis, which can cause serious bleeding events such as gastrointestinal bleeding and intracranial hemorrhage. We report a case of coagulopathy induced by marginally increased levels of vitamin E.

CASE PRESENTATION: A 31-year-old Indian man presented with oral bleeding, black tarry stools, and bruising over his back. He had been taking non-steroidal anti-inflammatory drugs for low backache and vitamin E for hair loss. He had mild anemia with normal platelet count, thrombin time, and prolonged bleeding time, activated partial thromboplastin time, and prothrombin time. Serum fibrinogen was slightly raised. Mixing studies with pooled normal plasma, aged plasma, and adsorbed plasma were suggestive of deficiency of multiple coagulation factors due to acquired vitamin K deficiency. Serum phylloquinone was normal, while prothrombin induced by vitamin K absence-II level was increased. Serum alpha-tocopherol was slightly raised. Upper gastrointestinal endoscopy showed multiple gastroduodenal erosions. A final diagnosis of vitamin E toxicity-related coagulopathy was made. The patient responded well to pantoprazole, vitamin K supplementation, multiple fresh frozen plasma transfusions, and other supportive treatments besides the discontinuation of vitamin E supplementation. The coagulation parameters normalized, and the patient was discharged with complete resolution of symptoms and remained asymptomatic during the follow-up for 6 months.

CONCLUSIONS

Vitamin E-related inhibition of vitamin K-dependent factors with coagulopathy may occur even at marginally increased levels of serum vitamin E. This risk becomes significant in patients receiving other drugs that may increase the risk of bleeding.

Для цитирования: Abrol Ritika, Kaushik Reshma, Goel Deepak, Sama Sonu, Kaushik Rajeev Mohan, Kala Mansi. Vitamin E-induced coagulopathy in a young patient: a case report.. Journal of medical case reports. 2023. DOI: 10.1186/s13256-023-03827-y.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.